MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710FJ282RTS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Tamponade (2226)
Date of Event 07/08/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturing record evaluation (mre) review cannot be conducted because no lot number was provided by the customer.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure on which a webster ® cs catheter with ez steer¿ technology was used and suffered cardiac tamponade (requiring pericardiocentesis) and death.Upon procedure completion before the catheters were removed, there was no evidence of pericardial effusion, this was confirmed by ultrasound.4 hours post-procedure while the patient was in the recovery room, there was a drop-in blood pressure.Cardiac tamponade was confirmed, and pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.Ultrasound confirmed bleeding had stopped.The patient was stable overnight; however, expired the next day ((b)(6) 2019).The physician could not confirm for sure that the death was related to the procedure, cardiac tamponade or other comorbidities.It was confirmed that no biosense webster, inc.Representative was present for the case.There¿s no information that a therapeutic biosense webster, inc.Catheter was used during the procedure.No biosense webster, inc.Product malfunctions were reported.Multiple attempts have been made to gain clarification on this event with no response.Should any new information be obtained it will be assessed and processed accordingly.

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8903891
Report Number2029046-2019-03555
Device Sequence Number16695856
Product Code DRF
UDI-Device Identifier10846835002430
UDI-Public10846835002430
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710FJ282RTS
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;